Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 90, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 19, 2019, 6:32 AM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2019, 6:32 AM CDT (11:32 UTC)
- Expired
- Sep 19, 2019, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:18 AM CDT | FLASH FLOOD | Fannett, TX | TXDOT REPORTS BOTH DIRECTIONS OF I-10 CLOSED NEAR FANNETT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WGUS54 KLCH 191132
FFWLCH
TXC245-361-191430-
/O.NEW.KLCH.FF.W.0090.190919T1132Z-190919T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
632 AM CDT Thu Sep 19 2019
...FLASH FLOOD EMERGENCY FOR JEFFERSON AND ORANGE COUNTIES...
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Orange County in southeastern Texas...
* Until 930 AM CDT.
* At 625 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area.
Jefferson County Drainage District 6 gages indicate 7 to 15 inches
of rain have fallen since last evening. Flash flooding is
occurring, with numerous roads impassable and reports of water
rescues and evacuations. Rainfall is expected to continue for the
next several hours.
THIS IS A FLASH FLOOD EMERGENCY FOR JEFFERSON AND ORANGE COUNTIES.
This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
If you are caught outside and need assistance, please call 911. If
you cannot get through 911, call Beaumont Police Department at
409-832-1234, or Jefferson County Sheriff Office at 409-835-8411.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Vidor, Bridge City, Nome, Hamshire, Central Gardens, Mauriceville,
China, Rose City, Pine Forest, Port Acres, Forest Heights,
Orangefield, Fannett and La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3008 9444 3012 9419 3017 9414 3017 9411
3021 9409 3024 9391 3024 9373 3009 9376
2998 9384 2999 9386 2997 9385 2987 9392
2976 9403 2970 9435 2989 9436 2989 9444
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 4:56 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 19, 4:56 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
456 AM CDT Thu Sep 19 2019
...Life Threatening Flash Flooding Occurring in Lower Southeast
Texas...
.SYNOPSIS...
Bullet Points...
Persistent intense rain band with rainfall rates of at or above
2-3 inches per hour over portions of lower southeast Texas will
continue through at-least the mid morning before it begins to
weaken and shift somewhat to the north. Additional Rainfall
amounts for southeast Texas of 5 to 10 inches with isolated higher
amounts.
So far a swath of rainfall totals of 10 to 20 inches with
isolated amounts nearing 29 inches across portions of southeast
Texas. Any additional rainfall will cause significant and life
threatening flash flooding.
Heavy rainbands will begin to enter extreme southwest Louisiana
later this morning. Additional rainfall totals of 2 to 6 inches
with isolated higher amounts for this area.
Flash Flood Watch through 7 pm local for all of southeast Texas
and far west and southwest Louisiana.
A High Risk of Flash Flooding today for southeast Texas and a
Moderate Risk of Flash Flooding for southwest Louisiana.
Rua
&&
.DISCUSSION...
Imelda is showing why we should never take just a "minimal"
tropical storm or tropical depression lightly as slow moving
tropical systems with copious amounts of tropical moisture can
cause significant and life threatening impacts.
All the ingredients are still there for excessive rainfall to
occur in portions of southeast Texas and far southwest Louisiana.
Precipitable water values are analyzed between 2.3 and 2.5 inches
which are near or exceeding daily climo maxes. Meanwhile, good
inflow at 85H-70H around 30 knots with uni-directional winds
allowing for efficient precipitation producers and training.
Latest reliable hi-res cams continue to show persistent intense
rain bands over the southeast Texas area through at-least mid-
morning then a slow broadening and lifting of bands to the north.
At the same time we will have to watch any expansion of these
bands to the east into southwest Louisiana.
At this point, the center of Imelda is expected to move further
north today. Question is how the feeder bands with intense
rainfall set up tonight. It looks like this may a bit further to
the north, so did not extend the Flash Flood Watch past 7 pm.
However, day shift will have to take a close look at this.
High pressure at the surface and aloft begin to build over during
the weekend into early next week with a reduction in rain chances,
and still hot daytime temperatures despite the beginning of
"Fall."
Rua
&&
.MARINE...
Inflow into convergence boundary along the coast will allow for
elevated winds and seas for the southeast Texas coast through the
morning hours and will have small craft exercise caution for that
area. As the low with tropical depression Imelda moves further
north into northeast Texas, the gradient will relax somewhat.
Over the weekend, high pressure will ridge in from the east and
provide modest easterly winds and seas.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 71 86 69 / 80 50 50 10
LCH 82 75 86 74 / 80 30 50 10
LFT 84 74 87 72 / 60 30 50 10
BPT 81 77 85 76 / 90 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ027-030-041-073-
074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...Small Craft Exercise Caution until 10 AM CDT this morning for
GMZ450-470.
&&
PUBLIC...07Hazardous weather outlook, Sep 19, 4:25 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 425 AM CDT Thu Sep 19 2019 LAZ027-030-041-073-074-TXZ180-201-215-216-259>262-201100- Vernon-Beauregard-Calcasieu-West Cameron-East Cameron-Tyler-Hardin- Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 425 AM CDT Thu Sep 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms with the possibility of gusty winds, locally heavy downpours, and occasional cloud to ground lighting on Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-031>033-042>045-052>055-201100- Rapides-Avoyelles-Allen-Evangeline-St. Landry-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- 425 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Scattered thunderstorms with locally gusty winds and locally heavy downpours along with occasional cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms with locally gusty winds and locally heavy downpours along with occasional cloud to ground lightning on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-201100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 425 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Some thunderstorms that will produce locally higher winds and seas along with occasional cloud to water lightning for locations near the coast of southeast Texas and southwest Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 19, 1:29 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD 14 S CHINA 29.85N 94.34W
09/19/2019 JEFFERSON TX BROADCAST MEDIA
REPORTS OF WATER RESCUES IN WESTERN JEFFERSON COUNTY FROM
CHINA AND NOME SOUTH TO HIGHWAY 73.
0110 AM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/19/2019 JEFFERSON TX BROADCAST MEDIA
WATER IN A HOME ON BRISTOL AND COLLEGE STREET.
0118 AM FLASH FLOOD VIDOR 30.13N 94.00W
09/19/2019 ORANGE TX TRAINED SPOTTER
MAIN STREET/FARM TO MARKET ROAD 105 IMPASSABLE. ALSO
REPORTED WATER IN A FEW HOMES IN VIDOR.
&&
24Local storm report, Sep 19, 3:34 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD VIDOR 30.13N 94.00W
09/19/2019 ORANGE TX PUBLIC
PUBLIC REPORTS SEVERAL HOMES FLOODED AND WATER RESCUES
TAKING PLACE IN THE CITY OF VIDOR.
&&
24Local storm report, Sep 19, 3:52 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 3 ENE HAMSHIRE 29.88N 94.26W
09/19/2019 M28.11 INCH JEFFERSON TX MESONET
A JEFFERSON COUNTY DD6 ALERT GAGE AS OF 3 AM CDT IS
REPORTING A STORM TOTAL RAINFALL OF 28.11 INCHES WITH
17.24 INCHES IN THE LAST 6 HOURS.
&&
JRUALocal storm report, Sep 19, 6:18 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 4 NNE HAMSHIRE 29.91N 94.29W
09/19/2019 M33.58 INCH JEFFERSON TX MESONET
A JEFFERSON COUNTY DD6 ALERT GAGE AT HIGHWAY 124 AND
NORTH FORK TAYLORS BAYOU AS OF 610 AM IS REPORTING A
STORM TOTAL RAINFALL OF 33.58 INCHES WITH 25.75 INCHES IN
THE LAST 12 HOURS.
&&
JRUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:12 PM CDT | Flash Flood Warning | LCH | Jefferson | 108 min |
| Sep 18, 8:44 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper | 2 hr |
| Sep 18, 8:49 PM CDT | River Flood Warning | LCH | Jefferson, Orange | 21 days |
| Sep 18, 8:54 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 111 min |
| Sep 18, 9:33 PM CDT | Special Weather Statement | LCH | Jefferson | 42 min |
| Sep 18, 10:05 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 115 min |
| Sep 18, 10:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 115 min |
| Sep 18, 10:30 PM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| Sep 18, 10:46 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 119 min |
| Sep 18, 10:56 PM CDT | Tornado Warning | LCH | Jefferson | 49 min |
| Sep 18, 11:42 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 18, 11:47 PM CDT | Tornado Warning | LCH | Jefferson | 43 min |
| Sep 19, 12:36 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 114 min |
| Sep 19, 12:51 AM CDT | Flash Flood Warning | LCH | Jefferson | 114 min |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Sep 19, 1:22 AM CDT | Tornado Warning | LCH | Jefferson | 23 min |
| Sep 19, 1:47 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 19, 2:30 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Sep 19, 3:40 AM CDT | Tornado Warning | LCH | Orange | 20 min |
| Sep 19, 4:16 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Sep 19, 7:11 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 2 hr |
| Sep 19, 7:35 AM CDT | River Flood Warning | LCH | Newton, Orange | 4 days |
| Sep 19, 8:18 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 42 min |
| Sep 19, 8:21 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 7 hr |
| Sep 19, 9:02 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| Sep 19, 9:22 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 12 hr |
| Sep 19, 9:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.